Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 78, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 6, 2008, 5:55 PM CDT for Pecos County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2008, 5:55 PM CDT (22:55 UTC)
- Expired
- May 6, 2008, 6:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 152 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 3:26 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 062255 SVRMAF TXC371-062330- /O.NEW.KMAF.SV.W.0078.080506T2255Z-080506T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT TUE MAY 6 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 630 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY...OR 26 MILES NORTHWEST OF SANDERSON... MOVING NORTH AT 49 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... SOUTHERN PECOS COUNTY... CENTRAL PECOS COUNTY... THIS SEVERE STORM WILL CROSS HIGHWAY 285 APPROXIMATELY 20 MILES SOUTHEAST OF FORT STOCKTON. PEOPLE TRAVELLING HIGHWAY 285 SOUTHEAST OF FORT STOCKTON SHOULD AVOIDING DRIVING INTO THIS STORM TO AVOID HAIL DAMAGE AND LOW VISIBILITIES IN HEAVY RAIN. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. LAT...LON 3086 10267 3072 10229 3033 10262 3038 10282 TIME...MOT...LOC 2253Z 197DEG 43KT 3045 10269 $$ 05
2 follow-up statements
000
WWUS54 KMAF 062307
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT TUE MAY 6 2008
TXC371-062330-
/O.CON.KMAF.SV.W.0078.000000T0000Z-080506T2330Z/
PECOS TX-
607 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL PECOS COUNTY...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 28 MILES SOUTHEAST OF
FORT STOCKTON...MOVING NORTH AT 49 MPH. THIS STORM WAS CROSSING
HIGHWAY 285.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
PECOS COUNTY AND HIGHWAY 285 FROM 20 TO 35 MILES SOUTHEAST OF
FORT STOCKTON.
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. FOR YOUR PROTECTION... MOVE TO AN INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3050 10270 3086 10267 3072 10229 3058 10241
3058 10242 3057 10242 3042 10255
TIME...MOT...LOC 2305Z 197DEG 43KT 3058 10260
$$
05000
WWUS54 KMAF 062321
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT TUE MAY 6 2008
TXC371-062330-
/O.CON.KMAF.SV.W.0078.000000T0000Z-080506T2330Z/
PECOS TX-
621 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL PECOS COUNTY...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 20 MILES SOUTHWEST OF
BAKERSFIELD...MOVING NORTH AT 47 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
PECOS COUNTY SOUTH OF INTERSTATE 10. THIS WARNING MAY NEED TO BE
EXPANDED NORTHWARD TO INCLUDE INTERSTATE 10. PEOPLE TRAVELLING
BETWEEN FORT STOCKTON AND BAKERSFIELD SHOULD BE ON THE LOOK OUT
FOR SEVERE WEATHER AND STAY TUNER TO THE LATEST WEATHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR WEST TEXAS.
LAT...LON 3062 10263 3084 10262 3072 10229 3058 10241
3058 10242 3057 10242 3056 10239
TIME...MOT...LOC 2320Z 201DEG 41KT 3073 10253
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:44 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 6, 2:44 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT TUE MAY 6 2008
.SHORT TERM DISCUSSION...
ISOLATED CONVECTION HAS INITIATED ALONG THE DRYLINE OVER
NORTHWESTERN PECOS COUNTY THIS AFTERNOON. THIS IS MOST LIKELY THE
FIRST SIGNS OF A SHORTWAVE TROUGH APPROACHING THE AREA AHEAD OF
THE MAIN SOUTHERN STREAM UPPER LOW EXITING THE NORTHERN BAJA
PENINSULA. VISIBLE IMAGERY SHOWED THE DEEPEST CU DEVELOPMENT FROM
WESTERN PECOS COUNTY...SOUTH TO NORTHERN BREWSTER COUNTY.
ADDITIONAL DEVELOPMENT WILL BE LIKELY LATER IN THE AFTERNOON AND
EVENING HOURS AS THE UPPER LEVEL SUPPORT ENHANCES HEIGHT FALLS
OVER THE REGION. MODEL GUIDANCE WAS TOO FAR EAST WITH THE DRYLINE
ON PREVIOUS RUNS. THEREFORE...HAVE INCREASED POPS NEAR THE
AFOREMENTIONED CONVERGENCE LINE FOR THIS AFTERNOON AND PUSHED POP
LINES SLIGHTLY BACK TO THE WEST FOR THE OVERNIGHT HOURS. INITIAL
CONVECTION SHOULD BE DISCRETE CELLS BECOMING MULITCELL LINEAR AS
MORE BROADSCALE LIFT APPROACHES THE REGION TONIGHT ACTIVATING THE
DRYLINE ACROSS THE TRANSPECOS REGION.
.LONG TERM...
OVERNIGHT CONVECTION WILL MOVE EAST OF THE AREA BY TOMORROW
MORNING. SOME LINGERING CONVECTION WILL BE POSSIBLE ACROSS THE
NORTHEASTERN BASIN BUT MUCH DRIER AIR WILL MOVE ACROSS THE BASIN
TOMORROW THANKS TO WESTERLY FLOW AS THE UPPER LOW MOVES ACROSS
WEST TEXAS. WINDS WILL GUST ONCE AGAIN IN THE PASS...BUT EXPECT
STRONG WINDS IN THE DAVIS MOUNTAINS WITH PERHAPS ADVISORY CRITERIA
WINDS ACROSS THE VAN HORN CORRIDOR WITH A TIGHT PRESSURE GRADIENT
SETTING UP IN THE WAKE OF THE LOW. A WEAK COLD FRONT WILL MOVE IN
BEHIND THE LOW EARLY THURSDAY BUT WILL STALL OUT IN THE TRANSPECOS
VALLEY BEFORE LIFTING NORTH THURSDAY AFTERNOON.
GENERALLY ZONAL FLOW WILL PREVAIL THE REMAINDER OF THE FORECAST
PERIOD...HOWEVER WEAK S/W TROFS MOVING THROUGH ON SUNDAY AND
TUESDAY WILL BRING A COUPLE OF WEAK FRONTS INTO WEST TEXAS.
UNFORTUNATELY THE UPPER DYNAMICS OF THESE SYSTEMS WILL BE TOO FAR
REMOVED FROM THE AREA TO BRING ANY DECENT CHANCE FOR PRECIPITATION.
HENNIG
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE FROM THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS
PECOS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU UNTIL 10
PM CDT. THIS AS SOUTH TO SOUTHWEST WINDS OF 20 MPH OR GREATER WILL
COINCIDE WITH RH/S OF 15 PERCENT OR LOWER DURING THIS TIME.
ISOLATED DRY LIGHTNING STRIKES WILL ALSO BE POSSIBLE...ESPECIALLY
OVER THE DAVIS AND GLASS MOUNTAINS THIS AFTERNOON. SOUTHEAST WINDS
OF 20 MPH OR GREATER WILL PREVAIL OVER THE PERMIAN BASIN AND LOWER
TRANS PECOS INTO THIS EVENING...BUT MINIMUM AFTERNOON RH/S WILL
REMAIN ABOVE 15 PERCENT IN THESE AREAS.
THUNDERSTORMS WILL DEVELOP OVER THE STOCKTON PLATEAU AND TRANS PECOS
THIS AFTERNOON...THEN BECOME MORE WIDESPREAD OVER THE AREA THROUGH
THIS EVENING. ANY OF THESE STORMS COULD PRODUCE GUSTY WINDS NEAR 60
MPH...IN ADDITION TO LARGE HAIL...ISOLATED TORNADOES AND LOCALLY
HEAVY RAINFALL. A COLD FRONT WILL PUSH EASTWARD INTO THE AREA
TONIGHT...THEN MOVE INTO CENTRAL TEXAS BY WEDNESDAY MORNING.
INITIALLY MOISTURE WILL BE VERY HIGH OVER THE SOUTHEAST NEW MEXICO
PLAINS AND MOST OF WEST TEXAS THIS EVENING...BUT DRIER AIR WILL MOVE
INTO THE AREA ON SOUTHWEST TO WEST WINDS OVERNIGHT. RH/S WILL END
UP BEING POOR MOST LOCATIONS BY DAYBREAK WEDNESDAY.
WEST WINDS WILL INCREASE AREAWIDE WEDNESDAY...WHILE RH/S DROP TO 10
TO 15 PERCENT. SINCE FIRE DANGER WILL BE HIGH TO VERY HIGH...A
RED FLAG WARNING WILL BE IN EFFECT FOR THE ENTIRE AREA FROM 10 AM
CDT UNTIL 7 PM CDT. RECOVERY WEDNESDAY NIGHT WILL BE POOR ALONG AND
SOUTH OF THE PECOS RIVER...WITH FAIR TO GOOD TO THE NORTH OF THE
PECOS. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR AGAIN THURSDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 63 85 58 90 / 60 10 10 0
CARLSBAD NM 59 87 57 94 / 30 10 0 0
DRYDEN TX 64 93 61 96 / 40 10 0 0
FORT STOCKTON TX 61 87 61 94 / 40 10 0 0
GUADALUPE PASS TX 55 81 58 86 / 20 10 0 0
HOBBS NM 59 86 53 93 / 40 10 0 0
MARFA TX 50 81 46 86 / 30 10 0 0
MIDLAND INTL AIRPORT TX 63 86 58 93 / 50 10 0 0
ODESSA TX 63 86 60 94 / 50 10 0 0
WINK TX 64 92 59 98 / 40 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 6 AM TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67/10Hazardous weather outlook, May 6, 2:07 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT TUE MAY 6 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT TUE MAY 6 2008 /107 PM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS PECOS... WESTERN PERMIAN BASIN...STOCKTON PLATEAU...DAVIS AND GLASS MOUNTAINS AND INTO THE BIG BEND REGION AND LOWER TRANS PECOS. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALONG WITH AN ISOLATED TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THESE STORMS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH HIGH FIRE DANGER TO PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST WINDS WILL AFFECT SOUTHEAST NEW MEXICO AND WEST TEXAS WEDNESDAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...WHERE WIND SPEEDS OF 40 TO 50 MPH...AND GUSTS NEAR 70 MPH ARE EXPECTED. DRIER AIR WILL OVERSPREAD THE REGION WEDNESDAY ON THE GUSTY WEST WINDS. SINCE RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT AND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 6, 4:55 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 PM CDT TUE MAY 6 2008 TXZ081-062230- BIG BEND AREA- 455 PM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL AND NORTHERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED EAST OF PERSIMMON GAP AT 455 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS LIKELY PRODUCING UP TO MARBLE SIZED HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. ANOTHER STRONG STORM WAS NORTHEAST OF ALPINE JUST SOUTH OF HOVEY...MOVING NORTHEAST AT 30 MPH. THIS STORM WAS ALSO NEAR SEVERE LIMITS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. 05
Local storm report, May 6, 5:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 15 N ANDREWS 32.54N 102.55W
05/06/2008 E1.75 INCH GAINES TX TRAINED SPOTTER
&&
CDANIELSLocal storm report, May 6, 5:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL GRANDFALLS 31.34N 102.85W
05/06/2008 E0.88 INCH WARD TX FIRE DEPT/RESCUE
&&
CDANIELSLocal storm report, May 6, 5:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL GRANDFALLS 31.34N 102.85W
05/06/2008 E1.00 INCH WARD TX TRAINED SPOTTER
ALLSUPS IN GRANDFALLS REPORTED QUARTER SIZED HAIL.
&&
CDANIELSLocal storm report, May 6, 5:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 SE GRANDFALLS 31.31N 102.82W
05/06/2008 E1.75 INCH WARD TX PUBLIC
GOLFBALL SIZED HAIL AND ROTATING WALL CLOUD REPORTED JUST
TO THE SE OF GRANDFALLS.
&&
CDANIELSSpecial weather statement, May 6, 5:34 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 534 PM CDT TUE MAY 6 2008 TXZ075-062300- PECOS- 534 PM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES WEST OF FORT STOCKTON AT 534 PM CDT...MOVING NORTHEAST AT 49 MPH. THIS STORM IS CAPABLE OF MARBLE SIZED HAIL...WIND GUSTS IN EXCESS OF 40 MPH AND DANGEROUS LIGHTNING. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:44 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 61 min |
| May 5, 11:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 64 min |
| May 5, 11:47 PM CDT | Areal Flood Advisory | MAF | Crane | 153 days |
| May 6, 12:17 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 21 min |
| May 6, 2:19 AM CDT | Areal Flood Advisory | MAF | Gaines, Midland | 153 days |
| May 6, 7:33 AM CDT | Red Flag Warning | MAF | Loving | 14 hr |
| May 6, 2:57 PM CDT | High Wind Warning | MAF | 30 hr | |
| May 6, 3:16 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 28 hr |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| May 6, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 62 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 48 min |
| May 6, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 54 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 35 min |
| May 6, 5:14 PM CDT | Tornado Warning | MAF | Crane, Pecos | 31 min |
| May 6, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 26 min |
| May 6, 5:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 65 min |
| May 6, 5:49 PM CDT | Tornado Warning | MAF | Crane, Upton | 26 min |
| May 6, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 33 min |
| May 6, 6:16 PM CDT | Tornado Warning | MAF | Upton | 29 min |
| May 6, 6:22 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 27 min |
| May 6, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 22 min |
| May 6, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.